Log in
British Lung Foundation
39,078 members45,932 posts

Loosing my voice

I was diagnosed with copd in February. But for the last month I keep loosing my voice for no apparent reason is this normal with copd ? Thanks

26 Replies
oldestnewest

Hi Glenn.. a warm welcome to you.

Not too sure whether losing your voice might be a symptom of the copd but wonder if you've been prescribed inhalers? I think a number of us here find that these can affect us in that way, probably more so with the steroid inhalers. Lovelight

Reply

Hi many thanks

I have been put on

Spiriva respimat

Salmatol

Seretide

Reply

hi

glennwestfield i have the same thing with my voice and have put it down to the seretide i have been put on

Reply

Snap ... Is Happening To Me When I Talk It Go's From Normal To Nothing ... Think Its Sign Of Infection So Am Going To See My Doc

Reply

I hope it's the meds as I have no symptoms or soreness

Reply

I had this when taking Spiriva until I started rinsing and gargling after taking it.

Reply

Many thanks to all of you

Regards Glenn

Reply

I get this off and on with my meds. I'm on Spiriva, salbutamol and since 2 days ago, seretide500.

Lynne xx

Reply

Hello Lynne as you have been newly prescribed seretide have you been told to always rinse, gargle and spit even with plain water everytime you us it otherwise it can cause thrush. Keep smiling.

Carole x

Reply

Hi Carole, yes he did say. I was doing it anyway with the Spiriva, although technically no need to. Thank you.

Lynne xx

Reply

Thanks Lynne hopefully its just the meds

Got enough to deal with copd , takes over your life

Reply

Same as me Glennwestfield I get a bit throaty and chesty with my inhalers. I am on Spiriva and Seretide 500. I hope it sorts itself out soon for you

Bobby

Reply

Thanks Bobby

I suppose after being told you have a lung dieses its easy to panic

When things go wrong I tent to look at the last thing I've done and mostly find the answer in wich this case I didn't , but now I'm putting it to my latest ventolin that I started taking just before loosing my voice,

Regards Glenn

Reply

Just keep coming on here Glenn and you will find out loads of things about COPD. Three months and you will be an expert.. lol

Bobby

Reply

I was only dignosed 2-3 months ago also (COPD and Bronchiectasis) and I am on a steroid inhaler (symbicort) I have found that my voice has changed completely since starting to use it and My voice fades after a while and I think I am going to stop talking at any moment. (Husband hopes I will.) I am due to go back to the Hospital soon for a review so I will tell them about it and report back what they say.

PTxxx

Reply

Thanks PT

I also think my wife's happy when I cant talk lol I was diagnosed in February

Given meds and been left to get on with it for 6 months (not good practice) until further tests, but its good to find others to talk about it

Regards Glenn

Reply

I'm glad you asked this question as I have been losing my voice too and put it down to the infections I keep getting, but I have only just been given two inhalers for the last four weeks so maybe there is a link there! Also I wonder if you have any allergies you are unaware of as i found after visiting a petting farm with my little boy the weekend I lost my voice completely! Good luck and hope your voice comes back!

Reply

Morning

I have no allergies so I'm putting it down to the meds

But I will visit my gp just in case xx

Reply

i think the losing of the voice has if you have been shouting the day before is down to the steiord inhalers but your voice stopping before you get to the end of a sentence is the COPD has i get both of these since diagnosed

Reply

I find my voice gets very husky after using my Spiriva in the morning, it gets better as the day goes on. It also sounds worse when I'm on the phone, people tell me I sound like I've got a heavy cold.

Reply

I get the same problem. The nurse at the surgery who heard my croaky voice said it was due to the Seratide 500 inhalers. Rinsing your mouth and cleaning your teeth is necessary after use. Seems to be a few side effects to COPD meds but I would not think of giving any up. I soon start to feel short of breath if I am late at taking them. Regards Joyce.

Reply

hi welcome,my voice tends to go squeky then hourse then loud ,embarrassing in shops really as I never no how I will sound till I start to talk/thinks its the inhalers never had this before got put on them for copd,also sweats annoying ,im on seritide500 ventolin and elkira gunuair/odd times my voice as gone really low annoying ,ud think wen there trialing things wud chek ppl and there voices to ,take care seems lot of us are the same

Reply

Hi,

In may last year I was losing my voice to the point of none at all for an hour or so and then gradually returning. This was happening mostly in the morning but could be 3 times a day.

My new GP practice sent me to a Respiratory Consultant and an ENT consultant. The ENT guy said I had Thrush in my throat and the Respiratory Consultant changed me from Seretide to QVAR and Serevent (continue with the Spirava). It was driving me mad I had only just managed to give the Fathers speech at my youngest girls wedding. Wouldn't you know it, it started to go a minute before and after I could only nod to the guests for about twenty minutes!

I still get hoarse, but I now use a spacer and religiously rinse my mouth and gargle each time I take the inhalers. Just to make sure I also use an alcohol based gargle as well.

regards David

Reply

Hey Glenn i do believe it is related to our COPD, because i too am loosing my voice off and on for no reason. I had my voice box checked out and it was okay. So i do believe this is some how related.

Jimmy

Stage 4 Emphysema Survivor

Reply

Hi. I tend to loose my voice. After a good coughing session. I'm on spirvia . Ifor a couple of months it dosnt seem to do anything for me. I'm still using sabutatol blue inhayler more than ever . I was diagnosed in June this year have up smoking just before . I feel tired. My right lung hurts all the time and I feel pretty lousy. Doctor told me that I have only the start if copd 70%

Reply

I too was like this and it was happening oftener and oftener seemingly it can be down to not rinsing your mouth properly after using the inhalers. So I now take my inhalers and then go brush my teeth, since doing this I haven't had any hoarseness at all x

Reply

You may also like...